MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0205
Medical Device Problem Codes Detachment Of Device Component (1104); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01957.The device is implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization using a penumbra smart coil (smart coil) and a penumbra smart coil detachment handle (handle).During the procedure, the physician advanced a smart coil in the target vessel and attempted to detach it using the handle; however, the smart coil failed to detach.Therefore, the physician decided to retract the smart coil; however, upon retraction, the smart coil unintentionally detached in the microcatheter.The detached smart coil was then successfully pushed into the aneurysm.There was no report of adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6998000
Report Number3005168196-2017-01956
Device Sequence Number1292614
Product Code HCG
UDI-Device Identifier00814548015293
UDI-Public00814548015293
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/18/2021
Device Catalogue Number400SMTXSFT0205
Device Lot NumberF73222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR